MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO AQUA 4F BER 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO AQUA 4F BER 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
After use of a cordis 4f 100cm ber tempo aqua catheter for an angiogram inside a previously placed non-cordis abdominal aortic aneurysm (aaa) graft, the catheter tip lodged between the non-covered struts of the aaa graft.The physician inserted a non-cordis wire into the tempo catheter but only the shaft off the catheter came out and the tip (approx.3cm in length) remained inside patient.He tried for several hours to remove the catheter tip but was unsuccessful.The patient was later brought back to interventional radiology and had the tip successfully removed.The status of the patient was ¿safe¿.The device will not be returned.No procedural cd will be available for review.The device was not inserted through a stopcock instead of a hemostatic valve.Excessive torquing was required against the aaa graft.There was no resistance met while advancing the device.There was no resistance met while advancing the device over the guidewire.There was no resistance met while withdrawing the device.
 
Additional Manufacturer Narrative
After use of a cordis 4f 100cm ber tempo aqua catheter for an angiogram inside a previously placed non-cordis abdominal aortic aneurysm (aaa) graft, the catheter tip lodged between the non-covered struts of the aaa graft.The physician inserted a non-cordis wire into the tempo catheter but only the shaft off the catheter came out and the tip (approx.3cm in length) remained inside patient.He tried for several hours to remove the catheter tip but was unsuccessful.The patient was later brought back to interventional radiology and had the tip successfully removed.The status of the patient was ¿safe.¿ no procedural cd will be available for review.The device was not inserted through a stopcock instead of a hemostatic valve.Excessive torquing was required against the aaa graft.There was no resistance met while advancing the device.There was no resistance met while advancing the device over the guidewire.There was no resistance met while withdrawing the device.The device was not returned for analysis.A product history record (phr) review of lot 17868469 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis, the reported customer event ¿brite tip/distal tip ¿ catheters - separated - in-patient¿ could not be confirmed and the exact root cause could not be determined.Procedural/handling factors, such as maneuvering the device through struts of the aaa graft, may have contributed to the reported event.Per the instructions for use (ifu), although not intended as a mitigation of risk, ¿exposure to temperatures above 54oc (130of) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters: straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Before use, flush all devices entering a blood vessel with sterile heparinized saline or a similar isotonic solution.Keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure." neither the phr review nor the information available suggests that the reported failure could be related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.

Brand Name
CATH TEMPO AQUA 4F BER 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9369371
Report Number9616099-2019-03371
Device Sequence Number2578575
Product Code DQO
UDI-Device Identifier20705032008836
UDI-Public20705032008836
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K000579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberN/A
Device Catalogue Number452413H0
Device Lot Number17868469
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN WIRE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;